Hail, Clay
- When
- March 30, 4:39 PM CST
- Where
- Clay County, 3 mi E of Henrietta
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.817, -98.150
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 30, 2:34 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
234 PM CST THU MAR 30 2006
.DISCUSSION...
VERY ACTIVE DAY ACROSS CWA TODAY AND THIS COULD CONT INTO FIRST PART
OF EVENING BEFORE PAC COLD FRONG CATCHES UP WITH DRY LINE. DRY LINE
HAS BEEN MOVING EAST QUITE A BIT SLOWER THAT PREV MODEL RUNS WOULD
HAVE INDICATED. WILL KEEP SOME HIGHER POPS GOING THIS EVENING ACROSS
SE OK AND SOME LOW POPS THROUGHOUT THE NIGHT. WILL ALSO KEEP RED
FLAG WARNING AND WIND ADVISORY GOING INTO THE EARLY EVENING
HOURS... BUT WINDS SHOULD DROP OFF QUICKLY SHORTLY AFTER SUNSET.
APPEARS FRONT WILL STALL NEAR THE RED RIVER TONIGHT AND REMAIN
NEAR THIS LOCATION TOMORROW BEFORE MAKING A QUICK RETURN NORTH FRI
NIGHT. WILL KEEP POPS GOING EVERYWHERE SAT INTO SUN AS NEXT WAVE
TRACKS ACROSS CENTRAL AND SOUTHERN PLAINS.
ACTIVE PATTERN CONT THROUGHOUT NEXT WEEK WITH A DAY OR POSSIBLE TWO
BETWEEN SYSTEMS ROLLING OUT OF WEST AND SOUTHWEST U.S. TOWARD THE
PLAINS. SPRING APPEARS TO HAVE SPRUNG.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 51 78 55 81 / 20 0 20 30
HOBART OK 48 78 55 82 / 10 0 30 30
WICHITA FALLS TX 56 83 60 83 / 10 0 40 30
GAGE OK 41 74 46 79 / 10 0 10 30
PONCA CITY OK 50 75 50 80 / 20 0 10 30
DURANT OK 62 83 63 83 / 40 20 40 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR OKZ004-OKZ005-
OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004-OKZ005-
OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
TX...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
30/30HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
215 PM CST THU MAR 30 2006
OKZ004>048-050>052-TXZ083>090-311300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
215 PM CST THU MAR 30 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
CENTRAL AND EASTERN OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS NORTH AND EAST OF A LINE FROM MEDFORD
...TO EL RENO...TO CHICKASHA...TO ARDMORE...TO ATOKA. THE SLIGHT
RISK AREA INCLUDES ALL AREAS WEST OF THE MODERATE RISK AREA AND EAST
OF THE DRY LINE....INCLUDING WESTERN NORTH TEXAS AND SOUTHEAST
OKLAHOMA.
TIMING...
SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON. AS THE DRY
LINE PASSES ANY ONE LOCATION...THE SEVERE WEATHER THREAT WILL
DIMINISH.
IMPACTS...
DAMAGING HAIL TO THE SIZE OF TENNIS BALLS AND DAMAGING WIND GUSTS IN
EXCESS OF 65 MPH WILL BE POSSIBLE. TORNADOES ARE ALSO POSSIBLE WITH
THE MOST INTENSE SUPERCELL STORMS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL EAST OF THE
DRY LINE CAN EXPECT TO BE INVOLVED IN SEVERE WEATHER OPERATIONS
THROUGH THE AFTERNOON.
AREAS BEHIND THE DRY LINE WILL EXPERIENCE VERY STRONG WINDS AND AN
INCREASING THREAT OF WILDFIRES THROUGH THE AFTERNOON.
DISCUSSION...
NUMEROUS STORMS HAVE DEVELOPED ALONG THE DRY LINE AND WILL CONTINUE
THROUGH THE AFTERNOON. VERY HIGH LEVELS OF WIND SHEAR ALONG WITH
HIGH INSTABILITY WILL PERSIST ALONG AND JUST EAST OF THE DRY LINE.
THE STORMS MOVING THROUGH THIS VERY FAVORABLE ENVIRONMENT WILL BE
CAPABLE OF BECOMING SUPERCELLS. LARGE HAIL AND DAMAGING WIND GUSTS
ARE THE MAIN CONCERNS. HOWEVER... THERE IS ALSO THE POTENTIAL FOR
TORNADOES WITH THE MOST INTENSE STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY MAR 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG WINDS WILL AFFECT AREAS BEHIND THE DRY LINE...WITH SUSTAINED
SPEEDS OF 25 TO 35 MPH AND OCCASIONAL GUSTS TO AROUND 50 MPH. THE
STRONG WINDS AND WARM TEMPERATURES WILL RESULT IN VERY HIGH TO
EXTREME FIRE DANGER...ESPECIALLY IN WESTERN PARTS OF OKLAHOMA AND
NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
AN ACTIVE SEVERE WEATHER PATTERN WILL CONTINUE THROUGH THE MIDDLE OF
NEXT WEEK. A COLD FRONT WILL CATCH UP TO THE DRY LINE LATE THURSDAY
NIGHT BEFORE STALLING FROM SOUTHEAST OKLAHOMA INTO NORTH TEXAS
FRIDAY. THUNDERSTORMS WILL BE POSSIBLE NEAR THE BOUNDARY ON FRIDAY
WITH THUNDERSTORMS CHANCES SPREADING NORTHWARD FRIDAY NIGHT AND
SATURDAY AS THE BOUNDARY BEGINS LIFTING NORTHWARPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
354 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL BLACKWELL 36.80N 97.28W
03/30/2006 E1.00 INCH KAY OK EMERGENCY MNGR
0130 PM TSTM WND GST BRAMAN 36.92N 97.33W
03/30/2006 E60 MPH KAY OK EMERGENCY MNGR
&&
DW/FMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 357 PM CST THU MAR 30 2006 TXZ090-302215- CLAY TX- 357 PM CST THU MAR 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF HENRIETTA AT 357 PM CST...MOVING NORTHEAST AT 50 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
423 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL DUNCAN 34.52N 97.97W
03/30/2006 E1.25 INCH STEPHENS OK PUBLIC
AT OAK AVE AND A STREET IN TOWN
0400 PM HAIL PAULS VALLEY 34.74N 97.22W
03/30/2006 E0.75 INCH GARVIN OK NWS EMPLOYEE
0130 PM HAIL NEWCASTLE 35.25N 97.60W
03/30/2006 E1.00 INCH MCCLAIN OK PUBLIC
&&
DW/FMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 429 PM CST THU MAR 30 2006 OKZ045-302245- JEFFERSON OK- 429 PM CST THU MAR 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF OSCAR AT 429 PM CST...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN JEFFERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 433 PM CST THU MAR 30 2006 TXZ090-302245- CLAY TX- 433 PM CST THU MAR 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES EAST OF HENRIETTA TO CENTRAL LAKE ARROWHEAD AT 433 PM CST...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 S STRATFORD 34.77N 96.96W
03/30/2006 E1.75 INCH GARVIN OK AMATEUR RADIO
0420 PM HAIL 3 S STRATFORD 34.75N 96.96W
03/30/2006 E1.00 INCH GARVIN OK PUBLIC
&&
DW/FMThe Altus AFB radar (KFDR), 97 km away, was scanning. The volume nearest the first event began at 22:37 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494215, 5494216, 5494217.